Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 56, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 18, 2000, 7:08 AM CDT for Dane County, Wisconsin. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 18, 2000, 7:08 AM CDT (12:08 UTC)
- Expired
- May 18, 2000, 8:15 AM CDT
- In force
- 67 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dane County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 7:30 AM CDT | Hail 0.88 | Black Earth, WI | |
| May 18, 8:02 AM CDT | Hail 2 | Madison, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 0.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1779 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 10.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 181211 SVRMKE WIC025-181315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 708 AM CDT THU MAY 18 2000 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DANE COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 815 AM CDT * AT 708 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SPOTTER REPORTS INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL LOCATED OVER RIDGEWAY...OR 8 MILES EAST OF DODGEVILLE...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BLUE MOUNDS BY 715 AM CDT. MOUNT HOREB BY 720 AM CDT. BLACK EARTH BY 725 AM CDT. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY! LAT...LON 4306 9010 4289 9001 4308 8930 4329 8941 NJ/PC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 3:00 AM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, May 18, 3:00 AM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
300 AM CDT THU MAY 18 2000
RN EVENT CONTS OVR CWA. RETURNS NOT AS INTENSE OR CONCENTRATED AS
ERLYR...BUT ARE STILL MOVG ACRS AREAS THAT HAD THE HI TOTALS
BEFORE. IN ADDITION...NEW STORMS DVLPG OVR SE CORNER OF ST AND ALSO
MOVG NEWD OUT OF IA.
H8 BDRY SERVING AS THE FOCUS FOR A LOT OF THIS ACTVTY IS STILL OVHD.
MODELS FINALLY SINK IT SWD TDA...BUT SLOWLY. SO LOOKS LIKE RAINS
WL CONT FOR AWHILE...AND SOME FLOODING ALREADY IN PROGRESS. NEED TO
HOLD ON TO WATCH.
SFC BNDRY SHWG SIGNS OF SINKING SWD...WITH RFD AND ORD WNDS
SWINGING ARND TO THE N. SO WL KP CWA ON COOL SIDE OF THINGS TDA
AS PREV FCST.
EVENT SHUD FINALLY WIND DOWN LATER TDA AND TNGT AFTER SFC LO PASSES
BY.
.MKX...FLASH FLOOD WATCH THIS MRNG..ZNS WIZ046-047-051-052-056>060-
062>072.
NJIn the hours before
Special weather statement, May 18, 3:25 AM CDT, 3 hours 43 minutes before
WIZ046-047-051-052-056>060-062>072-180930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 325 AM CDT THU MAY 18 2000 ...FLASH FLOOD WARNING FOR KENOSHA COUNTY UNTIL 6 AM... ...FLASH FLOOD WATCH IN EFFECT UNTIL NOON... SHOWERS AND THUNDERSTORMS WERE CONTINUING TO DEVELOP AND SPREAD NORTHEAST ACROSS SOUTHERN WISCONSIN. THE MOST INTENSE RAINS WILL BE SEEN IN A CORRIDOR FROM DODGEVILLE IN IOWA COUNTY TO AROUND PORTAGE IN COLUMBIA COUNTY. ANOTHER CLUSTER OF STORMS WILL MOVE FROM WALWORTH COUNTY EAST INTO RACINE AND KENOSHA COUNTIES. STILL MORE STORMS WILL MOVE FROM GREEN AND ROCK COUNTIES INTO JEFFERSON COUNTIES. ALL IN ALL...THERE WILL BE A CONTINUATION OF HEAVY RAINFALL ACROSS MANY PARTS OF SOUTHERN WISCONSIN. BE ALERT TO THE DANGERS OF FLASH FLOODING IF YOU LIVE NEAR SMALL STREAMS...CREEKS AND LOWLAND AREAS. MOVE TO HIGHER GROUND IF NEED BE TO AVOID FLOOD WATERS. COLLAR
Special weather statement, May 18, 4:30 AM CDT, 2 hours 38 minutes before
WIZ046-047-051-052-056>060-062>072-181030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 430 AM CDT THU MAY 18 2000 ...FLASH FLOOD WARNING FOR KENOSHA COUNTY UNTIL 6 AM... ...FLASH FLOOD WATCH IN EFFECT UNTIL NOON... A CLUSTER OF THUNDERSTORMS...PRODUCING VERY HEAVY RAINFALL AND DEADLY LIGHTNING...WILL AFFECT JEFFERSON...WAUKESHA...MILWAUKEE...NORTHERN WALWORTH AND RACINE COUNTIES BETWEEN 430 AM AND 530 AM. RAINFALL RATES OF ONE HALF INCH TO ONE INCH WILL BE POSSIBLE WITH THE STRONGER STORMS. OTHER LESS INTENSE SHOWERS AND STORMS WILL AFFECT THE REST OF SOUTHERN WISCONSIN. BE ALERT TO THE DANGERS OF FLASH FLOODING IF YOU LIVE NEAR SMALL STREAMS...CREEKS AND LOWLAND AREAS. MOVE TO HIGHER GROUND IF NEED BE TO AVOID FLOOD WATERS. COLLAR
Special weather statement, May 18, 4:30 AM CDT, 2 hours 38 minutes before
WIZ046-047-051-052-056>060-062>072-181030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 430 AM CDT THU MAY 18 2000 ...FLASH FLOOD WARNING FOR KENOSHA COUNTY UNTIL 6 AM... ...FLASH FLOOD WATCH IN EFFECT UNTIL NOON... A CLUSTER OF THUNDERSTORMS...PRODUCING VERY HEAVY RAINFALL AND DEADLY LIGHTNING...WILL AFFECT JEFFERSON...WAUKESHA...MILWAUKEE...NORTHERN WALWORTH AND RACINE COUNTIES BETWEEN 430 AM AND 530 AM. RAINFALL RATES OF ONE HALF INCH TO ONE INCH PER HOUR WILL BE POSSIBLE WITH THE STRONGER STORMS. OTHER LESS INTENSE SHOWERS AND STORMS WILL AFFECT THE REST OF SOUTHERN WISCONSIN. BE ALERT TO THE DANGERS OF FLASH FLOODING IF YOU LIVE NEAR SMALL STREAMS...CREEKS AND LOWLAND AREAS. MOVE TO HIGHER GROUND IF NEED BE TO AVOID FLOOD WATERS. COLLAR
Special weather statement, May 18, 5:01 AM CDT, 2 hours 7 minutes before
WIZ046-047-051-052-056>060-062>072-181030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 430 AM CDT THU MAY 18 2000 ...FLASH FLOOD WARNING FOR KENOSHA COUNTY UNTIL 6 AM... ...FLASH FLOOD WATCH IN EFFECT UNTIL NOON... A CLUSTER OF THUNDERSTORMS...PRODUCING VERY HEAVY RAINFALL AND DEADLY LIGHTNING...WILL AFFECT JEFFERSON...WAUKESHA...MILWAUKEE...NORTHERN WALWORTH AND RACINE COUNTIES BETWEEN 430 AM AND 530 AM. RAINFALL RATES OF ONE HALF INCH TO ONE INCH PER HOUR WILL BE POSSIBLE WITH THE STRONGER STORMS. OTHER LESS INTENSE SHOWERS AND STORMS WILL AFFECT THE REST OF SOUTHERN WISCONSIN. BE ALERT TO THE DANGERS OF FLASH FLOODING IF Y[OU LIVE NEAR SMALL STREAMS...CREEKS AND LOWLAND AREAS. MOVE TO HIGHER GROUND IF NEED BE TO AVOID FLOOD WATERS. COLLAR
Special weather statement, May 18, 5:30 AM CDT, 1 hour 38 minutes before
WIZ046-047-051-052-056>060-062>072-181130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 530 AM CDT THU MAY 18 2000 ...FLASH FLOOD WARNING FOR KENOSHA COUNTY UNTIL 6 AM... ...FLASH FLOOD WATCH IN EFFECT UNTIL NOON... NUMEROUS SHOWERS AND HEAVY RAIN PRODUCING THUNDERSTORMS WILL AFFECT JEFFERSON...WAUKESHA...MILWAUKEE...WALWORTH AND RACINE COUNTIES BETWEEN 530 AM AND 7 AM. RAINFALL RATES OF ONE HALF INCH TO ONE INCH PER HOUR ARE LIKELY WITH THESE STORMS. OTHER MORE SCATTERED...LESS INTENSE STORMS WILL AFFECT THE REST OF SOUTHERN WISCONSIN. BE ALERT TO THE DANGERS OF FLASH FLOODING IF YOU LIVE NEAR SMALL STREAMS...CREEKS AND LOWLAND qAREAS. MOVE TO HIGHER GROUND IF NEED BE TO AVOID FLOOD WATERS. COLLAR
Special weather statement, May 18, 5:45 AM CDT, 1 hour 23 minutes before
WIZ046-047-051-052-056>060-062>072-181600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 545 AM CDT THU MAY 18 2000 ...HAZARDOUS WEATHER OUTLOOK... ...FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN... THREAT... LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL. DISCUSSION... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN. A STRONG FRONTAL BOUNDARY ACROSS NORTHERN ILLINOIS...IN COMBINATION WITH AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE PLAINS...WILL MAINTAIN THE THREAT THUNDERSTORMS TODAY. A FEW OF THE STORMS REACH SEVERE LEVELS. SPOTTER ACTIVATION... STORM SPOTTER GROUPS MAY BE NEEDED TZODAY. COLLAR
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:03 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 57 min |
| May 17, 7:10 PM CDT | Flash Flood Warning | MKX | Columbia, Green Lake, Marquette | 2 hr |
| May 17, 7:23 PM CDT | Severe Thunderstorm Warning | MKX | Dodge | 67 min |
| May 17, 7:49 PM CDT | Flash Flood Warning | MKX | Dodge | 116 min |
| May 17, 8:09 PM CDT | Severe Thunderstorm Warning | MKX | Washington, Waukesha | 66 min |
| May 17, 8:45 PM CDT | Flash Flood Warning | MKX | Fond du Lac, Green Lake, Marquette, Sauk, Sheboygan | 6 hr |
| May 17, 8:45 PM CDT | Flash Flood Warning | MKX | Columbia, Dodge, Iowa, Ozaukee, Washington | 6 hr |
| May 17, 8:45 PM CDT | Flash Flood Warning | MKX | Dane, Jefferson, Lafayette, Milwaukee, Waukesha | 6 hr |
| May 17, 8:45 PM CDT | Flash Flood Warning | MKX | Green, Kenosha, Racine, Rock, Walworth | 6 hr |
| May 18, 3:09 AM CDT | Flash Flood Warning | MKX | Kenosha | 3 hr |
| May 18, 6:26 AM CDT | Severe Thunderstorm Warning | MKX | Iowa | 64 min |
| May 18, 8:08 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Dodge, Jefferson | 67 min |
| May 18, 8:45 AM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 60 min |
| May 18, 8:59 AM CDT | Severe Thunderstorm Warning | MKX | Waukesha | 61 min |
| May 18, 9:14 AM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 61 min |
| May 18, 9:24 AM CDT | Severe Thunderstorm Warning | MKX | Ozaukee | 51 min |
| May 18, 10:15 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Dodge, Jefferson | 60 min |
| May 18, 11:17 AM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Waukesha | 58 min |
| May 18, 11:59 AM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 61 min |
| May 18, 12:23 PM CDT | Severe Thunderstorm Warning | MKX | Rock, Walworth | 67 min |
| May 18, 12:45 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Iowa | 60 min |
| May 18, 1:06 PM CDT | Severe Thunderstorm Warning | MKX | Waukesha | 54 min |
| May 18, 1:34 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee, Washington | 56 min |
| May 18, 1:49 PM CDT | Severe Thunderstorm Warning | MKX | Walworth, Waukesha | 56 min |
| May 18, 2:48 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Ozaukee, Waukesha | 57 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.